MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS-10-AV; DEVICE NEUROVASCULAR EMBOLIZATION

MICROVENTION, INC. COSMOS-10-AV; DEVICE NEUROVASCULAR EMBOLIZATION
Model Number 8210-0933-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when the coil was placed into the aneurysm, it was attempted to be detached.When they pulled the pusher wire out after detachment, they realized that only half of the coil was detached.The remaining proximal half of the coil remained attached to the pusher wire, while the distal half was in the aneurysm.They proceeded to coil with competitive coils.Procedure was successful and there was no patient harm or injury reported.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned coil system found the pusher bodycoil stretched and broken at the distal section, which is consistent with the condition of the device described in the reported event.The portion of the pusher distal to the break site and the implant were not returned for evaluation.Further investigation found the pusher's monofilament exhibited a mushroom shape, which indicates the implant did separate from the pusher from thermal activation using a detachment controller.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched and broken pusher, but the damage is consistent with the device experiencing forces exceeding the pusher's tensile strength.The microcatheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
No additional incident information was received; however the evaluation of the returned device is completed.Please see h6 & h11.

Brand Name
COSMOS-10-AV
Common Device Name
DEVICE NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23625120
Report Number2032493-2025-90670
Device Sequence Number18644698
Product Code HCG
UDI-Device Identifier00816777021939
UDI-Public00816777021939
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093919
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8210-0933-A2
Device Lot Number0000316871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date11/22/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown